advertisement
Question
Posted by: KM | 2010/08/26

Cipralex

Hi Doc
Please can you help
I was hospitalized for depression in May and put on 20g cipralex to treat my depression. I do have a physicitrist and a physiologist who have been treating me. My depression was triggered by two serious accidents in Feb and March and then being robbed at the end of March.
Since the mid of July I have not taken any anti-depressants and this was not with the consent of my doc as I had last seen her in June. I have been fine and strong ever since and seem to be handling conflict much better however I am at the moment very short tempered and tort with the way I am handling situations at work. Should I be going back on the medication or can you suggest a way to handle my anger?

I do intend seeing both my docs at the end of this month however I don’ t know if I should be on constant meds or not?
Please can you advice?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'm guessing those treating you are a psychiatrist rather than a physicist ? And maybe a psychologist rather than a physiologist ?
Anyhow, after a number of unpleasant incidents such as you experienced, many of us would be Sad and not feeling well. Depression can follow such events, b ut usually not so promptly. So I hope that "Depression" was properly diagnosed according to current internationally accepted criteria.
IF it was indeed such a chemical depression, then Cipralex is one of many antidepressants which could help. But if it was such a true Depression, then it would be expected to last for some 9 months or more, and stopping medication earlier than that would probably see a return of the Depression. So IF there is indeed such a Depression, diagnosed according to the proper criteria, the usual advice would be to remain on the meds for at least 9 months, and to come off them gradually, after the advice of your psychiatrist.
There are other forms of reaction to ugly events that can cause irritability, so a re-assessment by either of your shrinks would seem wise before deciding on whether to return to Cipralex, or another antidepressant, or some other medication.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: GC | 2010/08/30

Hi Doc

I also have a similar problem! I have been on and off anti-depressants for the past 10 or so years! No tests have been done to see if I have a chemical imbalance in my brain although the doctor said I had! I was put on medication not long after my father died!
I divorced my husband recently because he physically abused me. I''m in a relationship and now I started hitting my boyfriend!! What''s wrong with me?? I get so angry I don''t remember everything! Some instances happens when I had something to drink but sometimes not!!

Reply to GC
Posted by: cybershrink | 2010/08/26

I'm guessing those treating you are a psychiatrist rather than a physicist ? And maybe a psychologist rather than a physiologist ?
Anyhow, after a number of unpleasant incidents such as you experienced, many of us would be Sad and not feeling well. Depression can follow such events, b ut usually not so promptly. So I hope that "Depression" was properly diagnosed according to current internationally accepted criteria.
IF it was indeed such a chemical depression, then Cipralex is one of many antidepressants which could help. But if it was such a true Depression, then it would be expected to last for some 9 months or more, and stopping medication earlier than that would probably see a return of the Depression. So IF there is indeed such a Depression, diagnosed according to the proper criteria, the usual advice would be to remain on the meds for at least 9 months, and to come off them gradually, after the advice of your psychiatrist.
There are other forms of reaction to ugly events that can cause irritability, so a re-assessment by either of your shrinks would seem wise before deciding on whether to return to Cipralex, or another antidepressant, or some other medication.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement